Alert archive / Missouri / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 150, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 4, 2020, 5:27 PM CDT for Newton County, Missouri. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 4, 2020, 5:27 PM CDT (22:27 UTC)
- Expired
- May 4, 2020, 6:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Newton County, MO
The radar
The Springfield radar (KSGF), 102 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 4, 6:14 PM CDT | HAIL 1.75 | Seneca, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 4, 6:33 AM CDT | Severe Thunderstorm Watch | SPC | 12 hr |
| May 4, 2:32 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.5 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 988 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.1
The text
As transmitted.
670
WUUS53 KSGF 042227
SVRSGF
MOC145-042315-
/O.NEW.KSGF.SV.W.0150.200504T2227Z-200504T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
527 PM CDT Mon May 4 2020
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Central Newton County in southwestern Missouri...
* Until 615 PM CDT.
* At 527 PM CDT, a severe thunderstorm was located near Seneca, or 7
miles southeast of Baxter Springs, moving east at 35 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Southern Joplin... Neosho...
Seneca... Granby...
Diamond... Loma Linda...
Leawood... Saginaw...
Redings Mill... Shoal Creek Estates...
Racine...
This includes the following highways...
Interstate 44 between mile markers 0 and 5.
Interstate 49 between mile markers 18 and 33.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Kansas...and southwestern Missouri.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3684 9462 3701 9462 3705 9423 3676 9424
TIME...MOT...LOC 2227Z 272DEG 32KT 3692 9467
HAIL...1.50IN
WIND...60MPH
$$
PerezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:57 PM CDT, 1 hour 30 minutes earlier.
Area forecast discussion, May 4, 3:57 PM CDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Springfield MO 357 PM CDT Mon May 4 2020 .SHORT TERM...(This evening through Tuesday) Issued at 321 PM CDT Mon May 4 2020 As severe storms that produced widespread wind damage over portions of the eastern Ozarks exit the forecast area, another round of strong to severe storms is already developing over northeast Oklahoma. These storms will spread into southern Missouri and may clip southeast Kansas through the late afternoon and early evening. The airmass has become very unstable with surface based CAPE over 2000 j/kg over the southwest corner of Missouri. The advancing cold front has moved a little faster to the south than previously expected, which will help limit the northern extent of the severe weather threat through early and mid evening. The cold front will clear the region by around midnight and bring an end to the severe storm threat. Cooler air spreads into the region behind the front and is expected to drop overnight temperatures into the lower and mid 50s. Clouds will be slow to clear tomorrow until 700 mb trough axis shifts to the east during the afternoon. .LONG TERM...(Tuesday Night through Monday) Issued at 321 PM CDT Mon May 4 2020 Still looks fairly cool with intermittent chances for rain as weak disturbances move through northwest flow aloft. Next round of rain looks to move over the region late Tuesday night into Wednesday morning. Rainfall amounts should be light and better chances will be over central MO, closer to the upper low over the Ohio Valley. A more substantial storm system is expected Thursday night and Friday as a storm system drips out of the Canadian Rockies and a surface low deepens over the Texas Panhandle. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1257 PM CDT Mon May 4 2020 Main focus will be on storms over the region this afternoon. First round of storms has moved east of the TAF sites but the airmass over the region will destabilize ahead of an approaching cold front with another round of storms developing over eastern Kansas this afternoon. Will carry tempo for thunderstorms/IFR mainly between 04/22Z and 05/03Z. Winds shift to the north by around 04-07Z with prevailing IFR through the rest of the forecast period. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Terry LONG TERM...Terry AVIATION...Terry
Hazardous weather outlook, May 4, 3:30 PM CDT, 1 hour 57 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 330 PM CDT Mon May 4 2020 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-052030- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 330 PM CDT Mon May 4 2020 ...Severe Storms Possible Through This Evening... This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated tornado risk. Elevated hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. DISCUSSION... Strong to severe storms will continue along and east of a line from Ava to Camdenton through late afternoon. The strongest storms will be capable of producing hail to the size of quarters and wind gusts to 70 mph. Additional severe thunderstorms will develop over northeast Oklahoma and extreme southern Kansas this afternoon and move eastward into southeast Kansas and the Missouri Ozarks through early evening. Large hail up to the size of tennis balls, damaging wind gusts to 80 mph, and tornadoes will all be possible. The highest potential for tornadoes will be over far southeast Kansas and far southwest Missouri mainly along and west of Interstate 49. However, isolated tornadoes will be across all of the Missouri Ozarks. Localized areas of flooding may occur where multiple rounds of heavy rainfall occur. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Showers and a few thunderstorms will be possible Thursday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed through tonight mainly eat of a line from Fort Leonard Wood to Ava and south of a line from Joplin to Marshfield. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Terry
In the hours before
Local storm report, May 4, 4:53 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
453 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 2 ENE BRUSHYKNOB 36.98N 92.45W
05/04/2020 DOUGLAS MO AMATEUR RADIO
CORRECTS PREVIOUS REPORT. NUMEROUS TREES
DOWN ALONG AND EAST OF THE INTERSECTION OF
HIGHWAY C AND 76.
&&
SRLocal storm report, May 4, 4:57 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
457 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG 2 ENE VANZANT 36.98N 92.27W
05/04/2020 DOUGLAS MO AMATEUR RADIO
TREES DOWN.
&&
SRLocal storm report, May 4, 4:59 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
459 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG 2 ENE BRUSHYKNOB 36.98N 92.45W
05/04/2020 DOUGLAS MO AMATEUR RADIO
CORRECTS PREVIOUS REPORT. NUMEROUS TREES
DOWN ALONG AND EAST OF THE INTERSECTION OF
HIGHWAY C AND 76.
&&
SRLocal storm report, May 4, 5:06 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
506 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM HAIL 2 SSE COLUMBUS 37.14N 94.83W
05/04/2020 E1.50 INCH CHEROKEE KS EMERGENCY MNGR
&&Local storm report, May 4, 5:08 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
508 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM HAIL COLUMBUS 37.17N 94.84W
05/04/2020 E1.75 INCH CHEROKEE KS EMERGENCY MNGR
GOLF BALL HAIL IN COLUMBUS AND CRESTLINE.
&&
SRLocal storm report, May 4, 5:22 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
522 PM CDT MON MAY 4 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG 1 N NORWOOD 37.12N 92.42W
05/04/2020 WRIGHT MO LAW ENFORCEMENT
SEVERAL BUILDINGS AND NUMEROUS TREES
UPROOTED. THIS EXTENDS THE DAMAGE FROM
MANSFIELD THROUGH NORWOOD NORTHWARD.
&&
SRThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 8:26 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| May 4, 8:26 AM CDT | River Flood Warning | SGF | Vernon | 5 days |
| May 4, 8:26 AM CDT | River Flood Warning | SGF | Cedar | 3 days |
| May 4, 9:20 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 40 min |
| May 4, 9:52 AM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 53 min |
| May 4, 9:53 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 36 min |
| May 4, 9:58 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 47 min |
| May 4, 10:04 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 56 min |
| May 4, 10:17 AM CDT | Severe Thunderstorm Warning | SGF | Cedar, Dade | 44 min |
| May 4, 10:23 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 52 min |
| May 4, 10:38 AM CDT | Special Weather Statement | SGF | St. Clair | 67 min |
| May 4, 10:41 AM CDT | Severe Thunderstorm Warning | SGF | Jasper | 34 min |
| May 4, 10:50 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 30 min |
| May 4, 10:50 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Lawrence, Newton | 22 min |
| May 4, 10:56 AM CDT | Severe Thunderstorm Warning | SGF | Barton | 49 min |
| May 4, 11:03 AM CDT | Severe Thunderstorm Warning | SGF | Vernon | 42 min |
| May 4, 11:21 AM CDT | Special Weather Statement | SGF | Barry | 24 min |
| May 4, 11:22 AM CDT | Special Weather Statement | SGF | Dade | 23 min |
| May 4, 11:25 AM CDT | Special Weather Statement | SGF | Lawrence | 50 min |
| May 4, 11:30 AM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Polk | 45 min |
| May 4, 11:32 AM CDT | Severe Thunderstorm Warning | SGF | Cedar | 31 min |
| May 4, 11:37 AM CDT | Tornado Warning | SGF | Barton, Cedar, Vernon | 11 min |
| May 4, 11:39 AM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 12 min |
| May 4, 11:51 AM CDT | Special Weather Statement | SGF | Greene | 24 min |
| May 4, 11:54 AM CDT | Severe Thunderstorm Warning | SGF | Dade | 40 min |
| May 4, 12:00 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory, Polk | 45 min |
| May 4, 12:11 PM CDT | Severe Thunderstorm Warning | SGF | Dade, Greene, Polk | 49 min |
| May 4, 12:11 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene, Webster | 36 min |
| May 4, 12:25 PM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 65 min |
| May 4, 12:27 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede | 48 min |
| May 4, 12:45 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 60 min |
| May 4, 12:57 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Polk, Webster | 29 min |
| May 4, 1:08 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede, Webster | 32 min |
| May 4, 1:20 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Morgan | 42 min |
| May 4, 1:21 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski | 33 min |
| May 4, 1:22 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Hickory, Laclede, Polk | 53 min |
| May 4, 1:29 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 46 min |
| May 4, 1:34 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell | 41 min |
| May 4, 1:53 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Texas | 67 min |
| May 4, 2:11 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Laclede, Pulaski, Webster, Wright | 64 min |
| May 4, 2:14 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Oregon, Shannon | 16 min |
| May 4, 2:28 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon, Shannon | 47 min |
| May 4, 2:43 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Douglas, Howell, Laclede, Phelps, Pulaski and 3 more | 62 min |
| May 4, 3:04 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 11 min |
| May 4, 3:18 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Howell, Oregon, Shannon | 57 min |
| May 4, 4:41 PM CDT | River Flood Warning | SGF | St. Clair | 48 hr |
| May 4, 5:06 PM CDT | Severe Thunderstorm Warning | SGF | Barton, Jasper | 24 min |
| May 4, 5:43 PM CDT | Areal Flood Advisory | SGF | Howell, Shannon, Texas | 4 hr |
| May 4, 5:55 PM CDT | Severe Thunderstorm Warning | SGF | McDonald, Newton | 50 min |
| May 4, 6:12 PM CDT | Special Weather Statement | SGF | Cedar | 48 min |
| May 4, 6:31 PM CDT | Tornado Warning | SGF | McDonald, Newton | 29 min |
| May 4, 6:33 PM CDT | Special Weather Statement | SGF | Dade | 42 min |
| May 4, 6:44 PM CDT | Special Weather Statement | SGF | Hickory | 46 min |
| May 4, 6:50 PM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald | 40 min |
| May 4, 6:53 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 20 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.